Alert archive / Maine / Storm Warnings in 2013

Storm Warning 2, NWS Caribou, ME

February 7, 2013

NWS Caribou, ME issued this storm warning at Feb 7, 2013, 3:59 PM EST. It took effect at Feb 8, 2013, 9:00 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2013, 3:59 PM EST (20:59 UTC)
In effect from
Feb 8, 2013, 9:00 PM EST
Expired
Feb 9, 2013, 8:22 PM EST
In force
23 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WHUS71 KCAR 072059
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
359 PM EST THU FEB 7 2013

ANZ050>052-080500-
/O.CAN.KCAR.SC.Y.0012.000000T0000Z-130207T2100Z/
/O.UPG.KCAR.SR.A.0002.130209T0200Z-130210T0600Z/
/O.NEW.KCAR.SR.W.0002.130209T0200Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
359 PM EST THU FEB 7 2013

...STORM WARNING IN EFFECT FROM 9 PM FRIDAY TO 1 AM EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 9 PM FRIDAY TO 1 AM EST SUNDAY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE STORM WATCH IS
NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 40 TO 50 KT WITH GUSTS UP TO 
  60 KT. SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

HEWITT
12 follow-up statements
998 
WHUS71 KCAR 080122
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
822 PM EST THU FEB 7 2013

ANZ050>052-080930-
/O.CON.KCAR.SR.W.0002.130209T0200Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
822 PM EST THU FEB 7 2013

...STORM WARNING REMAINS IN EFFECT FROM 9 PM FRIDAY TO 1 AM EST
SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 40 TO 50 KT WITH GUSTS UP TO 
  60 KT. SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
558 
WHUS71 KCAR 080306
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1006 PM EST THU FEB 7 2013

ANZ050>052-081115-
/O.CON.KCAR.SR.W.0002.130209T0200Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1006 PM EST THU FEB 7 2013

...STORM WARNING REMAINS IN EFFECT FROM 9 PM FRIDAY TO 1 AM EST
SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 40 TO 50 KT WITH GUSTS UP TO 
  60 KT. SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
056 
WHUS71 KCAR 080930
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
430 AM EST FRI FEB 8 2013

ANZ050>052-082100-
/O.CON.KCAR.SR.W.0002.130209T0200Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
430 AM EST FRI FEB 8 2013

...STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EST SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 40 TO 50 KT WITH GUSTS UP TO 
  60 KT. SEAS 12 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

VJN
828 
WHUS71 KCAR 081434
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
934 AM EST FRI FEB 8 2013

ANZ050>052-082245-
/O.CON.KCAR.SR.W.0002.130209T0200Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
934 AM EST FRI FEB 8 2013

...STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EST SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 40 TO 50 KT WITH GUSTS UP TO 60
  KT. SEAS 12 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
320 
WHUS71 KCAR 082026
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
326 PM EST FRI FEB 8 2013

ANZ050>052-090430-
/O.CON.KCAR.SR.W.0002.130209T0200Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
326 PM EST FRI FEB 8 2013

...STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 50 KT WITH GUSTS UP TO 60 
  KT. SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
381 
WHUS71 KCAR 082352
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
652 PM EST FRI FEB 8 2013

ANZ050>052-090800-
/O.CON.KCAR.SR.W.0002.130209T0200Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
652 PM EST FRI FEB 8 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 50 KT WITH GUSTS UP TO 60 
  KT. SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
661 
WHUS71 KCAR 090309
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1009 PM EST FRI FEB 8 2013

ANZ050>052-091115-
/O.CON.KCAR.SR.W.0002.000000T0000Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1009 PM EST FRI FEB 8 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 50 KT WITH GUSTS UP TO 60 
  KT. SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
334 
WHUS71 KCAR 090841
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
341 AM EST SAT FEB 9 2013

ANZ050>052-092100-
/O.CON.KCAR.SR.W.0002.000000T0000Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
341 AM EST SAT FEB 9 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 50 KT WITH GUSTS UP TO 60 KT.
  SEAS 14 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

VJN
367 
WHUS71 KCAR 091502
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1002 AM EST SAT FEB 9 2013

ANZ050>052-092315-
/O.CON.KCAR.SR.W.0002.000000T0000Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1002 AM EST SAT FEB 9 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 50 KT WITH GUSTS UP TO 60 KT.
  SEAS 14 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

MCB
742 
WHUS71 KCAR 091638
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1138 AM EST SAT FEB 9 2013

ANZ050>052-100045-
/O.CON.KCAR.SR.W.0002.000000T0000Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1138 AM EST SAT FEB 9 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 40 TO 50 KT WITH GUSTS UP TO 60 KT.
  SEAS 14 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
231 
WHUS71 KCAR 092015
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
315 PM EST SAT FEB 9 2013

ANZ050>052-100415-
/O.CON.KCAR.SR.W.0002.000000T0000Z-130210T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
315 PM EST SAT FEB 9 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 35 TO 45 KT WITH GUSTS UP TO 55 
  KT. SEAS 14 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
720 
WHUS71 KCAR 100122
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
822 PM EST SAT FEB 9 2013

ANZ050>052-100930-
/O.CAN.KCAR.SR.W.0002.000000T0000Z-130210T0600Z/
/O.NEW.KCAR.GL.W.0012.130210T0122Z-130210T1000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
822 PM EST SAT FEB 9 2013

...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE STORM
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTH WINDS 30 TO 35 KT WITH GUSTS UP TO 40
  KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HEWITT

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Feb 7, 3:47 PM EST, 12 minutes earlier.

Area forecast discussion, Feb 7, 3:47 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
347 PM EST THU FEB 7 2013

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL MOVE EAST TONIGHT. LOW PRESSURE WILL
DEVELOP OFF THE MID ATLANTIC COAST ON FRIDAY. THE LOW WILL
RAPIDLY INTENSIFY AS IT MOVES NORTHEAST TO A POSITION SOUTH OF
CAPE COD FRIDAY NIGHT THEN SOUTH OF NOVA SCOTIA ON SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ALL WIND CHILL HEADLINES ARE DOWN AND IT NOW LOOKS LIKE WE WILL
SEE A BITTER COLD NIGHT TONIGHT AND THEN ATTENTION TURNS TO THE
MAJOR EVENT MENTION IN THE SHORT TERM SECTION.

HIGH PRES BUILDING OVER THE CWA TONIGHT WILL ALLOW FOR WINDS TO
DECOUPLE AND W/CLEAR SKIES, THE EXPECTATION IS FOR SOME VERY LOW
TEMPERATURES BY FRIDAY MORNING. LLVL INVERSION SETS AS SHOWN BY
THE NAM AS WELL AS THE GEM AND EVEN THE GFS. ARCTIC AIRMASS IN
PLACE AND THESE CONDITIONS SHOULD LEAD TO TEMPERATURES DROPPING
OFF QUICKLY AFTER SUNSET. THIS WILL BE THE CASE AND THEN HIGH
CLOUDS OVERSPREAD THE REGION LATER TONIGHT. THE MDL SOUNDINGS
SUGGEST MOISTURE MOVING IN AT 500-300MB LEVEL WHICH WILL INHIBIT
ANY FURTHER DROP IN TEMPERATURES. THIS WILL BE MORE SO ACROSS THE
CENTRAL AND DOWNEAST AREAS, WHILE THE NORTHERN PART WILL HANG ON
TO CLEARING LONGER TO ALLOW FOR A FURTHER DROP IN TEMPERATURES.
THEREFORE, DECIDED ON A RANGE OF 18 TO 25 BELOW ZERO ACROSS THE
NORTH AND WEST WHILE CENTRAL AND DOWNEAST AREAS WILL SEE 5 TO 15
BELOW BY EARLY FRIDAY MORNING.

FOR PRECIPITATION CHANCES, KEPT SNOW CHANCES BELOW 30% OVERNIGHT
AS HIGH PRES AND DRIER AIR IN THE LOW/MID LEVELS WILL KEEP PRECIP
SHIELD AT BAY. THE REST OF THE STORY IS BELOW.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
A MAJOR WINTER STORM WITH HEAVY SNOW AND HIGH WINDS IS EXPECTED
ACROSS DOWNEAST AREAS FRIDAY NIGHT INTO SATURDAY. LOW PRESSURE
WILL INTENSIFY OFF THE MID ATLANTIC COAST ON FRIDAY AS A TROUGH OF
LOW PRESSURE MOVING THROUGH THE GREAT LAKES PHASES IN WITH IT.
LIGHT SNOW WILL SPREAD ACROSS THE DOWNEAST REGION ON FRIDAY. THE
SNOW WILL THEN BECOME HEAVIER AND STEADIER FRIDAY NIGHT ALONG WITH
INCREASING WINDS AS THE LOW CENTER TRACKS SOUTH OF THE GULF OF
MAINE. NEAR BLIZZARD CONDITIONS CAN BE EXPECTED AT TIMES
ESPECIALLY OVER COASTAL AREAS WHERE WINDS WILL BE STRONGEST. THE
HEAVY SNOW AND HIGH WINDS WILL CONTINUE THROUGH SATURDAY MORNING.
MODERATE AMOUNTS OF SNOW CAN BE EXPECTED IN CENTRAL AREAS WITH
ONLY LIGHT AMOUNTS OF ABOUT AN INCH OR TWO ACROSS THE FAR NORTH.
WINDS WILL BE HIGH THROUGHOUT THE AREA ON SATURDAY AND ANY SNOW
WILL BE ACCOMPANIED BY CONTINUED BLOWING AND DRIFTING. THE SNOW
WILL TAPER OFF LATE SATURDAY INTO SATURDAY EVENING. THIS WILL
GIVE WAY TO A MOSTLY SUNNY AND DRY DAY ON SUNDAY.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
STARTING OFF THE PERIOD WITH UPPER LEVEL RIDGE IN PLACE JUST
EAST OF MAINE. THIS RIDGE WILL CONTINUE TO BUILD IN FOR MONDAY
OUT AHEAD OF THE NEXT LOW PRESSURE SYSTEM. THE LOW PRESSURE WILL
SETUP OVER THE UPPER MIDWEST AND GREAT LAKES BY MONDAY AFTERNOON.
THE 06Z OPERATIONAL GFS AND 00Z OPERATIONAL ECMWF NOW BOTH SHOWING
THIS LOW PRESSURE COMING IN WEAKER FOR LATER MONDAY INTO TUESDAY.
THE 12Z GFS SEEMS TO HAVE COME IN SOME WHAT STRONGER WITH THE LOW
AGAIN. THE 12Z/06Z GFS ALSO INDICATES A STRONGER LOW THAT FORMS
ALONG THE GULF COAST LATE TUESDAY AND RUNS ALONG THE EASTERN COAST
AFFECTING OUR REGION BY EARLY THURSDAY . WARM AIR ADVECTION WILL
BRING ABOVE NORMAL TEMPERATURES FOR MUCH OF THE PERIOD. LOADED
GMOS AND ADJUSTED ACCORDINGLY FOR THE NEXT FEW SYSTEMS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: VFR RIGHT THROUGH EARLY FRIDAY FOR ALL THE TERMINALS.

SHORT TERM: ACROSS DOWNEAST AREAS IFR CONDITIONS FRIDAY WILL LOWER
TO LIFR CONDITIONS IN SNOW AND BLOWING SNOW FRIDAY NIGHT AND
CONTINUE ON SATURDAY. CONDITIONS WILL IMPROVE TO MVFR SATURDAY
NIGHT THEN VFR ON SUNDAY. VFR TO MVFR CONDITIONS ACROSS THE NORTH
FRIDAY WILL LOWER TO MVFR CONDITIONS FRIDAY NIGHT THEN MVFR TO IFR
CONDITIONS ON SATURDAY INTO EARLY SATURDAY EVENING. CONDITIONS WILL
IMPROVE TO VFR LATE SATURDAY NIGHT AND BE VFR ON SUNDAY.

&&

.MARINE...
NEAR TERM: SCA HAS BEEN DROPPED AS THE WINDS HAVE DROPPED BELOW 25
KTS AND WILL CONTINUE TO DROP OFF OVERNIGHT. WAVES ARE RUNNING 2-3
FT OUT ON THE WATERS ATTM AND THESE TOO ARE EXPECTED TO DROP OFF
OVERNIGHT.

SHORT TERM: A STORM WARNING IS IN EFFECT FRIDAY NIGHT INTO
SATURDAY FOR POWERFUL NORTHEAST TO NORTH WINDS. A FEW WIND GUSTS
WELL OFFSHORE MAY APPROACH HURRICANE FORCE AT TIMES. HIGH TIDE
ALONG THE MAINE COAST SATURDAY MORNING...AT 9:36 AM AT BAR
HARBOR...MAY RUN ABOVE NORMAL RESULTING IN MINOR FLOODING OF LOW
LYING AREAS. HEAVY SNOW AND SPRAY WILL RESULT IN VISIBILITIES NEAR
ZERO AT TIMES OVER THE WATERS. WINDS WILL GRADUALLY DIMINISH
SATURDAY NIGHT INTO SUNDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 1 PM FRIDAY TO 7 PM EST SATURDAY
     FOR MEZ011-015>017-029>032.
     WINTER WEATHER ADVISORY FROM 1 PM FRIDAY TO 7 PM EST SATURDAY
     FOR MEZ005-006-010.

MARINE...STORM WARNING FROM 9 PM FRIDAY TO 1 AM EST SUNDAY FOR
     ANZ050>052.

&&

NEAR TERM...HEWITT
SHORT TERM...BLOOMER
LONG TERM...JORDAN
AVIATION...HEWITT
MARINE...HEWITT/BLOOMER
Hazardous weather outlook, Feb 7, 3:50 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
350 PM EST THU FEB 7 2013

MEZ001>004-082100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
350 PM EST THU FEB 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ005-006-010-082100-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
350 PM EST THU FEB 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-015>017-031-032-082100-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
350 PM EST THU FEB 7 2013

...WINTER STORM WARNING IN EFFECT FROM 1 PM FRIDAY TO 7 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-082100-
COASTAL HANCOCK-COASTAL WASHINGTON-
350 PM EST THU FEB 7 2013

...WINTER STORM WARNING IN EFFECT FROM 1 PM FRIDAY TO 7 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-082100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
350 PM EST THU FEB 7 2013

...STORM WARNING IN EFFECT FROM 9 PM FRIDAY TO 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:07 AM ESTWinter Storm WarningCARAroostook, Hancock, Penobscot, Piscataquis, Washington63 hr
Feb 7, 11:07 AM ESTWind Chill AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset4 hr
Feb 7, 2:59 PM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset52 hr

Nearby

Storm Warnings in Maine, 2013Every storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.